Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

69yrs old, with diabetes and high BP. Taking Metacard XL, had burning sensation. Is it side effects of tablet?

Hello Doctor ! My query is about my mom who is 69 years old, diabetic patient. Past few days she was suffering from high blood pressure ie around 180/100 or so doctor prescribed Metacard xl with the existing telmisartan 40 mg tablets, both once daily. After taking metacard she felt uncomfortable so we stopped it. now she is compaining of burning sensation in and around chest upto armpit and stomach can you please suggest what is happening with her also the burning sensation happens only after when she goes for walking She never felt the burning in chest ever before taking this metacard xl
Asked On : Mon, 27 Aug 2012
Answers:  1 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response
Aug 2012
Hi Salmaan,

Tablet metacard or any tablet containing metoprolol can make one get this symptom of epigastric discomfort or dizziness. But now if your mother has stopped taking the tablet, she should not have this symptom continuously. So either it can be acid peptic disease which can be reduced with antacid treatment. But rather serious condition like myocardial infarction is also one of the reasons for such symptoms, especially when you say her symptoms exagerate while walking (exertion). Some local infection in the armpit or musculo-skeletal disturbance can be another reasons. But all these possibilities mean you must show her to good physician to get her evaluated. With such a high BP she needs alternative anti hypertensive medications, so please go and see a physician for both these reasons. All the best.
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor